Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Ann Urol (Paris). 1990;24(7):565-8.

[Resorption of the lavage fluid during transurethral resection of the prostate. Apropos of 13 cases].

[Article in French]

Author information

  • 1Département d'Anesthésie Réanimation, Hôpital Cochin, Paris.

Abstract

The authors report on thirteen patients who developed a variety of symptoms after transurethral resection of the prostate; confusion, seizures, blurred vision with mydriasis, nausea and vomiting, bradycardia, and hypotension. This post-resection syndrome is caused by resorption of a large amount of the hypotonic solution used during the surgical procedure and containing 1.5% glycine. Postoperative sodium levels were assayed in all patients and consistently found to be low (105 to 124 mEq/l). Serum glycine was measured in three patients and the very high levels found suggest that absorption of glycine during transurethral resection of the prostate may contribute to the symptoms of encephalopathy.

PMID:
2291646
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk